Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 13, 2012, 7:21 PM EDT for Taylor County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 13, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1098 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610
WWUS82 KTAE 132321
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI JUL 13 2012
FLZ028-128-140000-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
721 PM EDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN TAYLOR
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 800 PM EDT
AT 717 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES SOUTHWEST OF PERRY...OR NEAR ADAMS BEACH...
MOVING NORTHWEST AT 30 MPH.
PEOPLE IN WESTERN TAYLOR COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3008 8399 3016 8394 3023 8391 3021 8389
2998 8363 2992 8370
TIME...MOT...LOC 2320Z 136DEG 28KT 2995 8371
$$
17-GOULDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:40 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 3:40 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT Fri Jul 13 2012 .NEAR TERM [through Tonight]... Scattered to numerous showers and thunderstorms are expected over a large portion of the forecast area, especially 20z to 03z (4pm to 11pm EDT). Visible satellite and regional radars around 19z showed convective initiation occurring along the Atlantic sea-breeze front about 50-70 miles inland over SE GA and NE FL, as well as along the Gulf sea-breeze in parts of the FL Panhandle and Big Bend. Convective coverage should increase over the next couple hours and storms will push off to the WNW late this afternoon and early this evening. Mean flow on the 16z TAE sounding was from about 120 degrees, so a general propagation towards 300 degrees at about 15kt is expected. PoPs remain highest in the "likely" range through the late afternoon near and east of I-75 in GA, as well as in the majority of our FL zones. High resolution models show convection diminishing in the hours right after sunset, with overnight storms concentrated offshore to the west of AAF. && .SHORT TERM [Sat through Mon]... Our forecast area will remain south of the western periphery of a deep layer ridge, so we expect the 1000-700 mean wind to be out of the east or southeast at 10 to 15 KT. This means we can get seabreeze-related thunderstorms in the afternoon (from the FL Panhandle and Big Bend sea breezes), or in the late afternoon and evening hours as the FL/GA east coast sea breeze translates west across our region. The latest NWP model consensus (which seems to be confirmed by recent satellite and upper air data) shows some drier mid tropospheric air advecting into our region Saturday. This could inhibit the coverage of deep moist convection, particularly in our eastern zones where the airmass is likely to be driest. Our PoP ranges from 50% in the FL Panhandle to 30% over our eastern zones. On Sunday the dry air forecast to be more entrenched over our western zones, allowing for the lowest PoP (30%) there and near- climo PoP (40%) over our eastern zones. We expect a more uniform PoP distribution Monday. Temperatures will be near average. With weak shear and unspectacular CAPE values, widespread severe storms are unlikely. However, a pulse severe storm can't be ruled out. A waterspout or two is also possible. .LONG TERM [Sunday Night through Friday]... There are some generally minor to moderate discrepancies between the the 00 UTC GFS and ECMWF runs through much of the extended period, with the GFS favoring Upper Level Ridging over the SE U.S. and a Sfc Ridge over the Northern Gulf, while the Euro has weaker Upper Ridging displaced off to our NW, with a weakness in the Pattern Aloft which gradually slides down to our CWA from the NE over time. The ECMWF also favors somewhat weaker Sfc Ridging over the Gulf, with a slightly stronger Bermuda High (which will have to first displace an active TUTT Low to verify). While both solutions favor onshore low level flow (which is generally favorable for fairly high Sea Breeze induced PoPs this time of year), we leaned more towards the GFS solution in which the Upper Ridging would suppress PoPs a bit below Climo and Sea Breeze Climo levels, and also allow for above normal Temps with Highs in the Mid 90s away from the Coast. && .AVIATION... [through 18z Saturday] With expected high coverage of TS, TEMPO groups with MVFR TSRA were added to most terminals, with timing based on the consensus of the high resolution model guidance. The TEMPO group was not added at ABY where storm coverage is expected to be a little lower. TS/SHRA should diminish in the evening with a lingering mid-level cloud deck for awhile. Statistical guidance and forecast soundings suggest we may see some low clouds set in late (after 08-09z) with some CIGS below fuel alternate thresholds possible. Low clouds would dissipate around 14z. && .MARINE... Winds and seas will be a bit stronger this weekend than in the past several days. They will tend to peak late at night and early in the morning, but should remain below advisory levels. && .FIRE WEATHER... With afternoon minimum RH expected to remain at or above 45%, critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 71 92 72 / 40 30 20 40 20 Panama City 76 87 76 88 76 / 30 50 20 30 20 Dothan 73 91 73 92 74 / 40 30 20 30 20 Albany 73 92 73 93 73 / 40 30 20 30 20 Valdosta 72 91 71 91 71 / 30 30 20 40 20 Cross City 72 91 71 91 72 / 40 30 20 40 20 Apalachicola 77 86 78 87 76 / 30 50 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && NEAR TERM/AVIATION/FIRE WX...Lamers LONG TERM...Gould REST OF DISCUSSION...Fournier
Hazardous weather outlook, Jul 13, 3:38 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EDT FRI JUL 13 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-765-770-775-140745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT- COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 338 AM EDT FRI JUL 13 2012 /238 AM CDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ114-115-GMZ755-140745- COASTAL GULF-COASTAL FRANKLIN- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 338 AM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COMMUNITIES ALONG FRANKLIN AND GULF COUNTIES...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WATERSPOUTS WILL BE POSSIBLE THROUGH THE DAY AS STORMS MOVE FROM EAST TO WEST TOWARDS THE COASTLINE. THE THREAT WILL DIMINISH LATER IN THE AFTERNOON ONCE THE SEABREEZE FRONT MOVES INLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH EAST TO SOUTHEAST FLOW CONTINUING...WATERSPOUTS WILL REMAIN A POSSIBILITY...ESPECIALLY ALONG EASTWARD FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SIGHTINGS OF WATERSPOUTS SHOULD BE IMMEDIATELY REPORTED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Special weather statement, Jul 13, 2:07 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT FRI JUL 13 2012
FLZ012-108-112-131830-
INLAND BAY FL-COASTAL BAY FL-
107 PM CDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 130 PM CDT
AT 101 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED DEVELOPING
SHOWERS AND TOWERING CUMULUS CLOUDS NEAR WEST BAY...MOVING SOUTHWEST
AT 10 MPH.
ONE OF MORE FUNNEL CLOUDS HAVE BEEN REPORTED...BUT AT THIS TIME
DOPPLER RADAR DOES NOT INDICATE STRONG ROTATION WITH THE STORM.
THE DEVELOPING SHOWERS MAY PRODUCE BRIEF FUNNELS OR PERHAPS A
WATERSPOUT OVER THE BAY...BUT TORNADOES ARE NOT EXPECTED.
LAT...LON 3033 8579 3036 8557 3022 8555 3015 8578
3021 8588 3025 8596 3030 8598
TIME...MOT...LOC 1805Z 063DEG 7KT 3023 8567
08Special weather statement, Jul 13, 4:13 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT FRI JUL 13 2012
FLZ012-112-132045-
INLAND BAY FL-COASTAL BAY FL-
313 PM CDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 345 PM CDT
AT 311 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF LYNN HAVEN...OR NEAR VICKSBURG...
MOVING NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE ADVISORY INCLUDE...NORTHWEST FLORIDA BEACHES
INTERNATIONAL AIRPORT.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3041 8591 3041 8588 3044 8586 3044 8577
3035 8563 3023 8571 3024 8573 3029 8577
3028 8578 3028 8585 3032 8596
TIME...MOT...LOC 2012Z 123DEG 11KT 3032 8574
08-LAMERSSpecial weather statement, Jul 13, 5:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT FRI JUL 13 2012
FLZ034-134-132245-
INLAND DIXIE FL-COASTAL DIXIE FL-
555 PM EDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN DIXIE
COUNTY...
* UNTIL 645 PM EDT
AT 551 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF CHIEFLAND...OR 10 MILES EAST OF
SUWANNEE...MOVING NORTHWEST AT 30 MPH.
PEOPLE IN SOUTHERN DIXIE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2931 8318 2941 8322 2943 8326 2942 8329
2945 8331 2960 8316 2944 8301 2939 8303
2937 8306 2935 8306 2931 8312 2932 8314
2929 8314
TIME...MOT...LOC 2155Z 129DEG 27KT 2930 8301
08-LAMERSSpecial weather statement, Jul 13, 6:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT FRI JUL 13 2012
FLZ028-128-134-132320-
INLAND TAYLOR FL-COASTAL TAYLOR FL-COASTAL DIXIE FL-
652 PM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COASTAL DIXIE AND
COASTAL TAYLOR COUNTIES...
* UNTIL 720 PM EDT
AT 650 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF PERRY TO
11 MILES SOUTH OF STEINHATCHEE...MOVING WEST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2943 8331 2947 8332 2950 8341 2965 8342
2973 8357 2975 8357 2976 8360 2981 8360
2988 8365 2997 8379 2997 8384 3000 8386
2997 8353 2973 8343 2965 8332 2943 8325
TIME...MOT...LOC 2252Z 106DEG 15KT 2992 8355 2952 8337
08-LAMERSSpecial weather statement, Jul 13, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI JUL 13 2012
FLZ028-128-140000-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
721 PM EDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN TAYLOR
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 800 PM EDT
AT 717 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES SOUTHWEST OF PERRY...OR NEAR ADAMS BEACH...
MOVING NORTHWEST AT 30 MPH.
PEOPLE IN WESTERN TAYLOR COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3008 8399 3016 8394 3023 8391 3021 8389
2998 8363 2992 8370
TIME...MOT...LOC 2320Z 136DEG 28KT 2995 8371
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:01 PM EDT | Special Weather Statement | TAE | Jefferson | 44 min |
| Jul 13, 11:47 AM EDT | Special Marine Warning | TAE | 58 min | |
| Jul 13, 2:07 PM EDT | Special Weather Statement | TAE | Bay | 23 min |
| Jul 13, 4:13 PM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jul 13, 5:55 PM EDT | Special Weather Statement | TAE | Dixie | 50 min |
| Jul 13, 6:03 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 42 min |
| Jul 13, 6:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 13, 6:52 PM EDT | Special Weather Statement | TAE | Taylor | 28 min |
| Jul 13, 6:55 PM EDT | Special Marine Warning | TAE | 50 min | |
| Jul 13, 7:49 PM EDT | Special Marine Warning | TAE | 56 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.